Alert archive / Massachusetts / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Boston/Norton, MA

March 29, 2012

NWS Boston/Norton, MA issued this small craft advisory at Mar 29, 2012, 4:03 PM EDT. It took effect at Mar 30, 2012, 4:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 4:03 PM EDT (20:03 UTC)
In effect from
Mar 30, 2012, 4:00 AM EDT
Expired
Mar 30, 2012, 2:00 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WHUS71 KBOX 292003
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT THU MAR 29 2012

ANZ231-232-300415-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-120330T0000Z/
/O.NEW.KBOX.SC.Y.0035.120330T0800Z-120330T1800Z/
CAPE COD BAY-NANTUCKET SOUND-
403 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EDT FRIDAY. THE
PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-251-256-292115-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-120330T0000Z/
VINEYARD SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
403 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED AND SHOULD REMAIN BELOW SMALL CRAFT
THRESHOLDS. 

$$

ANZ235-237-292115-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-120329T2100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
403 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED AND SHOULD REMAIN BELOW SMALL CRAFT
THRESHOLDS. 

$$

ANZ250-300415-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
403 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-300415-
/O.CON.KBOX.SC.Y.0034.000000T0000Z-120330T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
403 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-300415-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
403 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
545 
WHUS71 KBOX 292310
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT THU MAR 29 2012

ANZ250-300715-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
710 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-300715-
/O.CON.KBOX.SC.Y.0034.000000T0000Z-120330T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
710 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-300715-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
710 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-300715-
/O.CON.KBOX.SC.Y.0035.120330T0800Z-120330T1800Z/
CAPE COD BAY-NANTUCKET SOUND-
710 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EDT
FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
474 
WHUS71 KBOX 300659
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
259 AM EDT FRI MAR 30 2012

ANZ250-301600-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
259 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-301600-
/O.CON.KBOX.SC.Y.0034.000000T0000Z-120330T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
259 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-301600-
/O.CON.KBOX.SC.Y.0035.120330T0800Z-120330T1800Z/
CAPE COD BAY-NANTUCKET SOUND-
259 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-301600-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
259 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
342 
WHUS71 KBOX 301503
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1103 AM EDT FRI MAR 30 2012

ANZ250-302200-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1103 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-302200-
/O.CON.KBOX.SC.Y.0034.000000T0000Z-120330T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1103 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-301800-
/O.CON.KBOX.SC.Y.0035.000000T0000Z-120330T1800Z/
CAPE COD BAY-NANTUCKET SOUND-
1103 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-302200-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1103 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
445 
WHUS71 KBOX 301801
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT FRI MAR 30 2012

ANZ231-232-301915-
/O.EXP.KBOX.SC.Y.0035.000000T0000Z-120330T1800Z/
CAPE COD BAY-NANTUCKET SOUND-
201 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

GUSTY WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON.

$$

ANZ250-302200-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
201 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-302200-
/O.CON.KBOX.SC.Y.0034.000000T0000Z-120330T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
201 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-302200-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-120330T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
201 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:51 PM EDT, 12 minutes earlier.

Area forecast discussion, Mar 29, 3:51 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT THU MAR 29 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE NORTHEAST USA TONIGHT AND FRIDAY.
LOW PRESSURE FROM THE PLAINS PASSES SOUTH OF NEW ENGLAND ON
SATURDAY. ANOTHER LOW CROSSES NEW ENGLAND SUNDAY NIGHT...AND A
THIRD MOVES PAST AROUND THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SATELLITE IMAGERY SHOWS CLOUDS CONTINUE TO COVER THE NORTHEAST
USA. CLEARING IS WORKING SOUTHEAST THROUGH CANADA ON A TREND THAT
WOULD BRING IS TO NEW ENGLAND AROUND MIDNIGHT. MODEL CROSS
SECTIONS SHOW LINGERING MOISTURE AT 850 MB THIS EVENING...BUT A
DRYING TREND THROUGH THE NIGHT.

MODELS ALSO SHOW A CLOSED UPPER LOW AND COLD POOL MOVING SOUTHEAST
ACROSS MAINE AND THE MARITIMES...THIS LOOKS TO STAY TO OUR
NORTHEAST.

PUTTING IT TOGETHER...WE EXPECT A DRY PERIOD WITH CLEARING SKIES.
ALSO COOLER TEMPS MOVING IN ALOFT. WE USED A BLEND OF THE BIAS
CORRECTED MOS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

FRIDAY...
HIGH PRESSURE MOVES OVERHEAD...SO DRY WEATHER IS EXPECTED.
SUFFICIENT MIXING TO REACH 850 MB...AND WINDS AT THAT LEVEL ARE
20-25 KNOTS DURING THE MORNING BEFORE DIMINISHING. GUSTY NORTHWEST
WINDS THROUGH MIDDAY FOLLOWED BY DIMINISHING IN THE AFTERNOON AS
THE HIGH MOVES OVERHEAD.

INCREASING HIGH LEVEL MOISTURE DURING THE AFTERNOON WITH 90 PCT
RH AT 500-300 MB. SO INCREASING CIRRUS SKY COVER DURING THE
AFTERNOON.

TEMPS/DEWPTS/MAX TEMPS ARE A BLEND OF B-C MOS.

FRIDAY NIGHT...
GENERAL AGREEMENT ON PLACEMENT AMONG THE GFS-ECMWF-GGEM AS LOW
PRESSURE REACHES THE MID ATLANTIC COAST. THE GGEM IS ACTUALLY A
LITTLE NORTH AT 12Z SATURDAY...BUT WITH A BAGGINESS THAT SUGGESTS
REDEVELOPMENT TO THE DELMARVA COAST IN PROGRESS.

MODEL CONSENSUS BRINGS MEASURABLE PCPN INTO WESTERN NEW ENGLAND
03Z-06Z AND EASTERN SECTIONS AROUND 06Z. THE 12Z ECMWF IS THE ONLY
MODEL TO BRING IT INTO SOUTHERN NH BY 12Z SATURDAY. THE OTHER
MODELS TARGET MOST OF THE PCPN SOUTH OF THE MASS PIKE WITH
ISENTROPIC LIFT RATES OF 3-7 MB/HOUR. MUCH STRONGER VALUES OF LIFT
ARE FORECAST OFFSHORE TO THE SOUTH.

THE FORECAST FEATURES SKIES BECOMING CLOUDY...CHANCE POPS ENTERING
CT AROUND 03Z AND INCREASING OVERNIGHT. HIGHEST OVERALL POPS WILL
BE FOUND ALONG THE SOUTH COAST WITH VALUES DIMINISHING TO SLIGHT
CHANCE OVER SOUTHERN NH.

AS FOR PTYPE...TEMPERATURES ARE BELOW ZERO C AT ALL LEVELS DOWN TO
950 MB. COMING AT NIGHT AND ALLOWING FOR THE COOLING EFFECTS OF
THE PCPN THIS WILL MEAN SNOW IN THE NORTH AND INTERIOR...RAIN OR A
MIX OF SNOW AND RAIN IN THE SOUTH.

TEMPERATURES ARE A BLEND OF MOS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
* STORM SYS SOUTH OF NEW ENG FRI NGT INTO SAT STILL WITH UNCERTAINTY
* BRIEF PD OF DRY WX SAT NGT FOLLOWED BY A CLIPPER SYS SUN INTO MON
* INTO MIDWEEK...ANOTHER SYS THRU THE RGN
* DRY WEATHER EXPECTED BY THE END OF THE WEEK

OVERVIEW...

THE LATEST FCST PACKAGE AT 29/0Z CONTINUES TO INVOKE UNCERTAIN
OUTCOMES FOR THE WEEKEND STORM SYS. WHAT IS CERTAIN IS THAT AN AREA
OF LOW PRES WILL SLIDE S OF NEW ENGLAND THE TIMING OF WHICH LOOKS TO
BE FRI NGT TRAILING INTO SAT NGT. YET THE PROXIMITY OF THE LOW TO
THE S COAST HAS WOBBLED THE PAST SEVERAL RUNS...WITH A NOTABLE
COINCIDENCE THE LAST COUPLE OF DAYS AS 12Z MDL SOLNS HAVE LEANED ON
THE SRN TRACK OF THE OVERALL GUIDANCE...AND 0Z SOLNS MORE TO THE N.
IN VICINITY OF THE LOW /ALONG THE NE QUADRANT/ BANDING OF PRECIP IS
FAIRLY APPARENT AMONGST THE GUIDANCE AS H5 TROF AXIS AMPLIFIES
DURING THE FRI EVNG PD INVOKING STRONGER SW FLOW THRU THE LOW-LVLS.
THE OUTCOME IS MODEST ISENTROPIC UPGLIDE ALONG AND N OF THE SFC-H7
WARM FRNT WITH UNDERCUTTING COLD DRY AIR FROM HIGH PRES RIDGING S
OUT OF CENTRAL CANADA. THE DEFORMATION AXIS...COUPLED WITH ENHANCED
ASCENT ASSOC WITH ATTENDANT SHRTWV ENERGY THRU THE H5 TROF AXIS AND
UPR LVL DIFLUENT MOTIONS CONSEQUENTIAL OF AN INCREASED THERMAL WIND
PROFILE SHOULD NET A RGN OF DEEP VERTICAL LIFT...YET DOUBTS ARE
RAISED AS TO THE FCST STRENGTH OF THE SYS...WILL IT ACTUALLY BE AS
STRONG AS ADVERTISED? ONCE AGAIN...THE 29/0Z NAM GUIDANCE SIMILAR
TO YESTERDAYS 28/0Z GUIDANCE IS ALONG THE N PERIPHERY OF FCST
GUIDANCE WITH A MORE ROBUST SYS. EVALUATING H5 ANOMALIES OVER THE
PAST WEEK...WEAK RIDGING IS APPARENT THRU THE CNTRL CONUS...WITH
DEEP TROUGHING E OF NEW ENGLAND OVER NOVA SCOTIA INTO THE WRN
ATLANTIC. ONE COULD SPECULATE THAT THE 29/0Z NAM HAS SOME WEIGHT TO
THE EVOLUTION OF THE H5 TROF AXIS...BUT IS AN OUTLIER TO THE
REMAINDER OF THE FCST GUIDANCE. THEREFORE...WILL TAKE A CONSERVATIVE
APPROACH AND GIVE GREATER WEIGHT TO THE 29/0Z CANADIAN/ECMWF
GUIDANCE /0Z GFS IS BEFUDDLING WITH SUCH A WEAK H5 TROF DISTURBANCE
COUPLED WITH A STRONG SFC LOW SIMILAR TO THE 0Z NAM/. FEEL THE 0Z
CANADIAN/ECMWF HAVE EXHIBITED MORE CONSISTENCY AND LIE IN THE MIDDLE
OF THE FCST GUIDANCE...IN ADDITION...GEFS PERTURBATIONS OF THE SFC
LOW ARE MORE INLINE WITH THE CONSERVATIVE STAND POINT. WILL NOTE
SPECIFICS IN THE FCST WITH THE DETAILS BELOW. REMAINDER OF THE FCST
FROM MONDAY NIGHT ONWARD IS A BLEND OF THE 29/0Z GFS WITH 28/12Z
ECMWF AS THERE WAS A FAIRLY CONSISTENT SIGNAL IN THE SYNOPTIC
PATTERN WARRANTING EQUAL WEIGHT.

SATURDAY... BULK OF THE STORM IMPACTS THE RGN. ASIDE FROM THE
AFOREMENTIONED DETAILS...FEEL THE BANDING OF PRECIP PSBL THRU SRN
NEW ENGLAND WILL RESULT IN DYNAMIC COOLING DOWN TO THE WET BULB
WHICH SHOULD BE CLOSE IF NOT BELOW FRZG. ACCORDINGLY...WOULD
ANTICIPATE A WET SNOW BUT SIMULTANEOUSLY WILL NEED TO CONTEND WITH
A VERY WARM SFC /AS WE ALL ARE AWARE...MARCH HAS BEEN WELL-ABOVE
NORMAL FOR TEMPS/. HAVE KEPT SNOWFALL AMNTS LIGHT AND SITUATED
MAINLY ACROSS NRN AND WRN MA INTO SRN NH...PSBLY INTO THE HIGHER
TERRAIN OF CT. CANT RULE OUT SNOW ACROSS A MAJORITY OF THE FCST
AREA...BUT ACCUMS MAY BE DIFFICULT. OVRNGT MINS AROUND THE FRZG
MARK FRI NGT INTO SAT MORN. AS FOR HIGHS SATURDAY...FEEL THE
COMBINATION OF CLOUDS AND PRECIP WILL KEEP HIGHS IN THE UPR 30S TO
LOW 40S /LEANED THE LOW SIDE OF GUIDANCE INCORPORATING 2M SFC
TEMPS AND WET-BULB ANALYSIS...MOS GUIDE MAY BE TOO WARM BUT OF ANY
CONSIDERATION THE METNAM IS A FIRST GOOD CHOICE/. PRECIP TYPES
LIKELY TO BE IRONED OUT AS WE GET CLOSER IN TIME /THERE WILL BE AN
OVERRUNNING TONGUE OF WARM AIR AROUND H8 BUT ITS NWD EXTENT MAY
REMAIN ALONG THE S COAST/.

SATURDAY NIGHT INTO MONDAY...
BRIEF PD OF HIGH PRES FOR SAT NGT INTO EARLY SUNDAY. ANOTHER CLIPPER
SYS EXPECTED THRU THE SUNDAY NGT INTO MON PD. LOOKING MAINLY RAIN AS
SLY FLOW ALONG AND AHEAD OF THE CLIPPER LOW AND PRIMARILY DAYTIME
IMPACT WILL RESULT IN TEMPS ABOVE FRZG. RAIN LIKELY TO BE SCTD AND
WIDESPREAD. LITTLE IN THE WAY OF FOCUSED DYNAMICS...NEVERTHELESS
THERE WILL BE BROADSCALE LIFT ACROSS THE RGN COUPLED WITH
FRONTOGENETICAL FORCING. COLD POOL THRU THE RGN...WILL NEED TO WATCH
THE ERN SHORES ON MONDAY AS NW WINDS WILL ORIENT MORE NLY. HIGH PRES
MAY SUPPRESS ACTIVITY OUT OF CENTRAL CANADA...AND H85 MAY NOT BE AS
LOW...NEVERTHELESS FEEL THE DIFFERENCE BETWEEN SST/S AND TEMPS ALOFT
WILL INVOKE OCEAN-EFFECT STRATOCU AND PSBL SHOWERS.

MONDAY NIGHT INTO MIDWEEK...
FCST GUIDANCE PER 29/0Z GFS AND 28/12Z ECMWF EXHIBITS A DISTINCT
TREND OF A SFC WARM FRNT LIFTING THRU THE FCST RGN AROUND TUESDAY
FOLLOWED BY A COLD FRNT TUE NGT AS AN AREA OF LOW PRES LIFTS THRU
THE GRT LKS RGN. IN BREVITY...THE SYNOPTIC PATTERN AND DYNAMICS
SUGGEST AN INITIAL OVERRUNNING SITUATION ALONG THE WARM FRNT WITH A
BRIEF DRY PD IN BETWEEN WITH WARMER TEMPS DURING THE DAY TUE /WARM
SECTOR/ WITH MODEST SLY FLOW AND WAA AHEAD OF THE FOLLOW-UP COLD
FRNT THAT SEEMINGLY PRIMES THE ATMOSPHERE FOR PSBL THUNDERSTORMS
DURING THE OVRNGT PD. WILL FOREGO THE MENTION OF THUNDERSTORMS FOR
NOW...BUT BOTH THE GFS/ECMWF FCST A CLEAR SIGNAL.

INTO THE END OF THE WEEK...
NWLY FLOW BEHIND THE DEPARTING SYS USHERS COLDER AIR ACROSS THE RGN.
DESPITE THE BRIEF MILD SPELL FCST FOR TUE...MORE SEASONABLE TEMPS
ARE FCST TO RETURN TO THE RGN WITH SUBSEQUENT DRY WX DUE TO HIGH
PRES BUILDING INTO THE AREA.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z... HIGH CONFIDENCE. NORTH WINDS ARE BRINGING IN DRIER
AIR. CEILINGS ARE TRENDING HIGHER. LINGERING MVFR CIGS OVER THE
CAPE AND ISLANDS AND PARTS OF EAST COASTAL MASS...BUT VFR FARTHER
WEST. EXPECT THE TREND TO VFR THIS EVENING IN RI AND MUCH OF
EASTERN MASS...EXCEPT POSSIBLY THE CAPE/ISLANDS.

TONIGHT...
HIGH CONFIDENCE VFR. CLEARING SKIES.

FRIDAY...
HIGH CONFIDENCE VFR. INCREASING HIGH CLOUDS IN THE AFTERNOON.

FRIDAY NIGHT...
LOW PRESSURE PASSES SOUTH OF NEW ENGLAND WITH HEAVIEST PCPN
REMAINING SOUTH OF THE REGION. CEILINGS/VSBYS WILL LOWER OVERNIGHT
WITH A PERIOD OF IFR LIKLEY IN SOUTH COASTAL SECTIONS...MVFR OR
IFR IN THE MASS TURNPIKE CORRIDOR. HIGH CONFIDENCE ON
TREND...MODERATE CONFIDENCE ON NORTHERN EXTENT OF PCPN.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. WINDS WILL TURN NORTHWEST
TONIGHT AND DIMINISH. NORTHERN EXTENT OF PCPN FRIDAY NIGHT IS
STILL UNCERTAIN...BUT PROBABILITY OF IT REACHING BOSTON IS 30-40
PERCENT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...
MODERATE TO HIGH CONFIDENCE MVFR-IFR. LOW PRES S OF NEW ENGLAND
WILL LIKELY LEND TO LOW CIGS AND A RAIN/SNOW MIX THRU THE
INTERIOR. THOSE TERMINALS IMPACTED BY SNOW SHOULD SEE IFR-LIFR
VSBYS ACCORDINGLY. LOWEST CIGS ALONG THE SRN TERMINALS.

SATURDAY NIGHT INTO MONDAY...
MODERATE CONFIDENCE MVFR. BRIEF PD OF DRY WX FOR SAT NGT...YET A
CLIPPER LOW IS EXPECTED SUNDAY INTO MONDAY. MIX OF SHOWERS AND PSBL
LOW CIGS WILL LEND TO MVFR CIGS. SHOWERS SHOULD BE SCTD AND
WIDESPREAD SO AM NOT THINKING MUCH IN THE WAY OF VSBY IMPACTS. COULD
SEE MODEST GUSTS UP TO 25 KTS OUT OF THE SW AHEAD OF THE CLIPPER ON
SUNDAY. CONDITIONS IMPROVING INTO MONDAY.

&&

.MARINE...
TONIGHT AND FRIDAY
NORTH WINDS DIMINISHING THIS EVENING. SMALL CRAFT ADVISORY HAS
BEEN DROPPED FOR RI COASTAL WATERS. ANOTHER SURGE OF COLD AIR WILL
MOVE ACROSS THE WATERS OVERNIGHT...ALLOWING FOR ANOTHER PERIOD OF
GUSTY WINDS WITH POTENTIAL NEAR 25 KNOTS. SMALL CRAFT ADVISORIES
CONTINUE FOR MOST OF THE EASTERN WATERS THROUGH FRIDAY MIDDAY.

SEAS WILL HOVER AROUND 5 FEET EAST OF CAPE COD THIS EVENING. SEAS
OF 5 TO 7 FEET RETURN FRIDAY...THEN DIMINISH BY EVENING.

FRIDAY NIGHT...
SURFACE LOW PRESSURE APPROACHES THE MID ATLANTIC COAST FRIDAY
NIGHT. THIS WILL BRING INCREASING EAST WINDS OVERNIGHT. BUT WINDS
AND SEAS SHOULD REMAIN BELOW SMALL CRAFT THRESHOLDS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY... SFC LOW PASSES S OF NEW ENGLAND. WILL SEE INCREASED
ELY FLOW IN RESPONSE WITH BUILDING SEAS ALONG THE S WATERS IN
EXCESS OF 5 FEET. WINDS TO BACK OUT OF THE NW INTO LATE SAT.

SATURDAY NIGHT INTO MONDAY...
NW FLOW WILL QUICKLY REVERT OUT OF THE SW ON SUNDAY AS A CLIPPER LOW
PASSES OVER THE WATERS. WILL SEE SEAS BUILD BACK OVER THE S/SE
WATERS AS SW WINDS WILL POTENTIALLY GUST TO 25 KTS. WINDS AND SEAS
TO SUBSIDE INTO MONDAY AS HIGH PRES BUILDS BACK INTO THE RGN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ231>233-251-256.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ235-
     237.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ250-254-255.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/SIPPRELL
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELL
Hazardous weather outlook, Mar 29, 4:38 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
438 AM EDT THU MAR 29 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
438 AM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES ARE ONCE AGAIN EXPECTED TO DIP BELOW FREEZING TONIGHT
ACROSS NORTHERN AND WESTERN MASSACHUSETTS AS WELL AS SOUTHERN NEW
HAMPSHIRE. THOSE WITH EARLY GROWING INTERESTS ARE ENCOURAGED TO
STAY TUNED TO THE LATEST FORECASTS...AND PROTECT ANY PLANTS AS
NECESSARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-300845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
438 AM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE LOW PROBABILITY OF GALE FORCE GUSTS WITH THE BEST
POTENTIAL ACROSS THE EASTERN OUTER WATERS TONIGHT INTO FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.